Just wondered if anyone has had their medication Manufacturer Change? i had Bisrapol and when i got a repeat Perscrpition i noticed that the manufacturer company was different, would that make a difference? or is all medication the same regardless of who makes it?
Changing Manufacturer Beta Blockers - British Heart Fou...
British Heart Foundation
Really not sure. It's happened to me with Bisoprolol and a few other Tablets but I've never asked. You could always check with the Pharmacist if you are concerned.
This is not quite as straightforward as it seems. Generic drugs tend to be cheaper than the original manufacturer as they have no R&D costs. However, whilst the content and efficiency of the active ingredient is exactly the same colourings and fillers (inactive ingredients) can vary. Both a friend's wife and myself have had slight issues with some generics causing slightly adverse reactions. If this happens you need to report this with the manufacturer's name so it can be avoided on future repeat prescriptions.
Really. I'll keep my eye on mine then!
Medications are different with different manufacturers. It may not make a difference to you if you’re not allergic to any of the constituents. The cheaper ingredients are the base of the tablet.
In the pharmacy they press a button, when the drug arrives they are all from different manufactures. Like Micheal says if you have any issues inform the pharmacist. Any problems with the drugs can be reported by the yellow reporting system. Ask the pharmacist for advice.
The NHS, possibly via the area health authorities, looks to lower costs by sourcing cheaper versions of generic drugs. This is ongoing. I have drugs I’ve taken for years (not for the heart) where the brand seems to change every time I get a script. First prescribed Isosorbide mononitrate a few weeks ago and it came in gel capsules. The new script is in tablet form, which I find not so easy to swallow sometimes but presumably it’s cheaper.
Have been on Bisoprolol for 5 years and had several changes of supplier. Same with other medication I’m on - never noticed any difference.
Same here. My chemist regularly gets a different make of all my drugs, but I haven't noticed any different reaction to any of them.
My pharmacist seems to give tablets from different manufacturers every time. As I have bad allergies or reactions to certain preservatives and colourings I've had to ask him to use the same ones each time IT's really difficult when you get reactions and don't know which one has caused it. I've taken oxycodone for 19 years and when the cheaper ones came in, my GP had to prescribe the named brand or I became really ill. When in hospital last, they used my own bottle until it was used up then gave me the cheaper stuff- only one dose but I knew immediately and had to stop them. Unless you have allergies, he brand really doesn't matter. The active ingredient is always the same. What changes is colourings and preservatives.
Mine regularly change, it just depends which is the cheapest the pharmacy can buy that month. Spoke to another pharmacist about it and was told that it is not a problem
Had quite a few changes of manufacturers,to various medications,made no difference at all.The NHS goes for the cheapest version it can find,its market forces.
If you’ve been ok on your current brand, my advice is to keep the new pack sealed & take it back to the pharmacy & ask for your usual brand if they have it in stock. Reason - I’m on the anti-arrhythmic Flecainide & have been well on this for 10 months then got a different brand & had lots of palpitations. Fortunately I had some of the old brand in my cabinet & was ok again once back on them.
Generic medicines should all be the same - but obviously not!
Thank you for that
Not what you're looking for?
You may also like...
How do you change the time of your beta blocker? I am taking bisoprolol 1.25 at 10pm. I would like...
Has anyone else had problems like this with beta blockers?
Surely after all the X-rays...
and cardevilol .... never felt this way before! Has anyone else gone through this? Please let me...
due to overactive thyroid for the past month. He has now said thyroid is corrected so drop the...
Nebivolo. My GP says this is all there for heart failure has anyone else had this?